Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurol Sci. 2000 Aug;21(4):209-15.

Leucopenia induced by low dose clozapine in Parkinson's disease recedes shortly after drug withdrawal. Clinical case descriptions with commentary on switch-over to olanzapine.

Author information

1
Department of Oncology and Neuroscience, University G. D'Annunzio, Pescara, Italy.

Abstract

Four patients affected by severe Parkinson's disease developed leucopenia (900-1200 WBC) during treatment of psychosis (3) or untreatable insomnia (1) with clozapine (37.5-75 mg/day). Clozapine withdrawal was followed by recovery of leucopenia (4000-6000 WBC) in two weeks with no need for the administration of leucokines. After 1-6 months olanzapine was administered (increasing the dose from 2.5 to 10 mg/day) to treat persisting disturbances, but the drug induced severe worsening of parkinsonism and also this drug had to be withdrawn.

PMID:
11214659
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center